Alert archive / Kansas / Wind Advisories in 2011
Wind Advisory 12, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Apr 29, 2011, 9:22 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2011, 9:22 PM CDT (02:22 UTC)
- Expired
- Apr 30, 2011, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -218 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
774 WWUS73 KGLD 300222 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 822 PM MDT FRI APR 29 2011 ...STRONG WINDS OVERSPREAD THE AREA... .A POWERFUL COLD FRONT WILL CONTINUE TO SWEEP ACROSS THE AREA BRINGING STRONG NORTHERLY WINDS BEHIND IT. WINDS WILL BEGIN TO SUBSIDE LATE THIS EVENING AND WILL CONTINUE TO DECREASE AFTER MIDNIGHT. KSZ002-003-NEZ080-081-300600- /O.NEW.KGLD.HW.W.0004.110430T0222Z-110430T0600Z/ RAWLINS-DECATUR-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...TRENTON...MCCOOK 922 PM CDT FRI APR 29 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. * TIMING/DURATION...WINDS WILL DIMINISH AFTER MIDNIGHT. * PEAK WINDS...WIDESPREAD WIND GUSTS OF 45 TO 50 MPH WILL BE COMMON WITH A FEW AREAS GUSTING IN EXCESS OF 60 MPH. * OTHER IMPACTS...STRONG WINDS WILL CREATE A FEW AREAS OF BLOWING DIRT...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. && $$ COZ090>092-KSZ001-004-013>016-027>029-041-042-NEZ079-300600- /O.NEW.KGLD.WI.Y.0012.110430T0222Z-110430T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN 822 PM MDT FRI APR 29 2011 /922 PM CDT FRI APR 29 2011/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT. * TIMING/DURATION...WINDS WILL DIMINISH AFTER MIDNIGHT. * PEAK WINDS...NORTHERLY WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. * OTHER IMPACTS...STRONG WINDS WILL CREATE A FEW AREAS OF BLOWING DIRT...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JRM
2 follow-up statements
898 WWUS73 KGLD 300402 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1002 PM MDT FRI APR 29 2011 KSZ002-003-NEZ080-081-300600- /O.CAN.KGLD.HW.W.0004.000000T0000Z-110430T0600Z/ /O.EXA.KGLD.WI.Y.0012.000000T0000Z-110430T0600Z/ RAWLINS-DECATUR-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...TRENTON...MCCOOK 1102 PM CDT FRI APR 29 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING/DURATION...WINDS WILL GRADUALLY DIMINISH THROUGH MIDNIGHT. * PEAK WINDS...NORTHERLY WIND GUSTS IN EXCESS OF 45 MPH ARE POSSIBLE * OTHER IMPACTS...STRONG WINDS WILL CREATE A FEW AREAS OF BLOWING DIRT...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-KSZ001-004-013>016-027>029-041-042-NEZ079-300600- /O.CON.KGLD.WI.Y.0012.000000T0000Z-110430T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...BENKELMAN 1002 PM MDT FRI APR 29 2011 /1102 PM CDT FRI APR 29 2011/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * TIMING/DURATION...WINDS WILL DIMINISH AFTER MIDNIGHT. * PEAK WINDS...NORTHERLY WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED. * OTHER IMPACTS...STRONG WINDS WILL CREATE A FEW AREAS OF BLOWING DIRT...ESPECIALLY NEAR RECENTLY PLOWED FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
037 WWUS73 KGLD 300559 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1159 PM MDT FRI APR 29 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-300700- /O.EXP.KGLD.WI.Y.0012.000000T0000Z-110430T0600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1159 PM MDT FRI APR 29 2011 /1259 AM CDT SAT APR 30 2011/ ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT /1 AM CDT/ TONIGHT... WINDS HAVE FALLEN BELOW ADVISORY LEVELS. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Apr 29, 6:38 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 29, 6:38 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT FRI APR 29 2011
.SHORT TERM (TONIGHT-SUNDAY)...
316 PM MDT FRI APR 29 2011
MAIN CONCERNS FOR THIS PERIOD WILL BE CHANCES FOR PRECIP. ALONG AND
BEHIND THE FRONT AND THE STRENGTH OF THE WINDS BEHIND THE FRONT.
TONIGHT...STRONG PRESSURE RISES BEHIND THE FRONT WILL CREATE GUSTY
WINDS. CURRENTLY DO NOT BELIEVE THE WINDS WILL REACH ADVISORY
CRITERIA...BUT MAY MEET CRITERIA BRIEFLY AFTER THE FRONT PASSES.
BEST CHANCES FOR MOISTURE WILL BE OVER THE NORTH HALF OF THE CWA
WHERE THE BETTER MOISTURE IS LOCATED...BUT THE SOUTHERN HALF OF THE
AREA COULD STILL SEE SOME PRECIP. ALONG AND BEHIND THE FRONT DURING
THE EVENING. CONTINUED THUNDERSTORM CHANCES THROUGH THE EVENING DUE
TO FAVORABLE LAPSE RATES OVER THE CWA. AS COOLER AIR MOVES INTO THE
CWA...THE WESTERN AREAS MAY SEE SOME SNOW MIXED IN THE THE RAIN
AFTER MIDNIGHT.
SATURDAY...HAVE SLIGHT CHANCES OVER THE NORTH AND WEST AS THE BEST
MOISTURE AND LIFT WILL BE OVER THOSE AREAS. THE MIX OF RAIN AND
SNOW OVER THE WESTERN AREAS WILL TRANSITION TO RAIN DURING THE
MORNING. WINDS WILL STILL BE GUSTY DUE TO THE TIGHT PRESSURE
GRADIENT OVER THE AREA.
SATURDAY NIGHT...AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE OVER THE
FOUR CORNERS AREA. INCLUDED A SLIGHT CHANCE IN THE SOUTHWEST CWA AS A
RESULT.
SUNDAY...THE UPPER LEVEL TROUGH REMAINS NEARLY STATIONARY OVER THE
FOUR CORNERS AREA. INCLUDED A SLIGHT CHANCE FOR THE SOUTHERN HALF
OF THE CWA AS THE TROUGH SHIFTS TO THE EAST SLIGHTLY DURING THE AFTERNOON.
PRECIP. WILL RANGE FROM A POSSIBLE RAIN SNOW MIX IN THE MORNING TO
THUNDERSTORMS IN THE AFTERNOON.
SUNDAY NIGHT AND MONDAY...WITH A LACK OF MOISTURE TO WORK WITH
DURING THE OVERNIGHT...PRECIP CHANCES START AGAIN ON MONDAY AS THE
MOISTURE IS BROUGHT BACK INTO THE AREA WITH THE UPPER LEVEL TROUGH
STILL TO THE WEST.
MONDAY NIGHT...THE UPPER LEVEL TROUGH BEGINS TO TREK EAST...MOVING
OVER THE AREA AND ENDING THE PRECIP. CHANCES.
.LONG TERM (MONDAY-FRIDAY)...
316 PM MDT FRI APR 29 2011
DRY CONDITIONS FOR MOST OF THE PERIOD WITH A POSSIBILITY OF SOME
PRECIPITATION DURING A COUPLE DAYS.
GFS...UKMET...AND ECMWF ALL AGREE WITH THE PLACEMENT AND TIMING OF
THE TROUGH THAT WILL START OUT THIS PERIOD. ECMWF IS TRENDING
TOWARDS THE GFS AND ITS MEMBERS WITH HAVING THE TROUGH SKIRT THE
NORTHERN PARTS OF THE CWA LATE TUESDAY THROUGH WEDNESDAY. HOWEVER
THE MODELS DISAGREE WITH THE STRENGTH OF THE TROUGH...WITH THE ECMWF
FLATTENING IT OUT AND SLOWING DOWN WHILE THE GFS AND UKMET CONTINUE
MOVING IT EASTWARD.
AHEAD OF THE TROUGH A COLD FRONT MOVES THROUGH. PLACED SLIGHT
CHANCES FOR PRECIP. MOVING FROM NORTH TO SOUTH WEDNESDAY THROUGH
THURSDAY.
WEDNESDAY NIGHT AFTER THE TROUGH MOVES THROUGH THE GFS AND ECMWF
DIVERGE. THE GFS AND ITS MEMBERS AGREE WITH A NORTHWEST
FLOW...WHILE THE ECMWF DEVELOPS A SHORT WAVE TROUGH OVER THE GREAT
BASIN. THE ECMWF MOVES THIS TROUGH FASTER AND NOT AS STRONG AS THE
PREVIOUS RUN. CURRENTLY HAVE SLIGHT CHANCES THROUGH THURSDAY FOR
MOST OF THE CWA AS THE TROUGH MOVES IN. A COLD FRONT WILL ALSO
PRECEDE THIS TROUGH...KEEPING TEMPERATURES COOL UNTIL FRIDAY.
JTL
&&
.AVIATION...
538 PM MDT FRI APR 29 2011
FOR THE 00Z TAFS...VFR CONDITIONS EXPECTED THROUGH THE PERIOD. A
COLD FRONT IS PASSING THROUGH THE CWA ATTM...WINDS HAVE SHIFTED TO
THE NORTHWEST AT BOTH LOCATIONS. MAIN FORECAST CONCERN IS GUSTY
WINDS THROUGH THE PERIOD AT BOTH TERMINALS. FOR THE NEXT 5-6 HOURS...EXPECT
WINDS TO BE VERY GUSTY...UP TO 35-40 KNOTS. OVERNIGHT...WINDS WILL
COME DOWN BUT WILL STILL BE GUSTY. AFT 14Z...EXPECT WINDS TO PICK
BACK UP AGAIN. MID AND HIGH CLOUDS WILL BE PRESENT AT BOTH
LOCATIONS THROUGH THE PERIOD.
BAS
&&
.FIRE WEATHER...
316 PM MDT FRI APR 29 2011
SATURDAY DEW POINTS WILL RECOVER VERY LITTLE DURING THE DAY. AS A
RESULT RELATIVE HUMIDITIES WILL APPROACH 20 PERCENT ALONG AND
SOUTH OF INTERSTATE 70. IN ADDITION...THE TIGHT PRESSURE GRADIENT
WILL CREATE WIND GUSTS AROUND 25 MPH. WILL HOLD OFF ISSUING A
FIRE WEATHER WATCH DUE TO UNCERTAINTY REGARDING HOW LOW THE
RELATIVE HUMIDITIES WILL BE AND HOW STRONG THE WINDS WILL BE.
HOWEVER THE ENVIRONMENT WILL STILL BE FAVORABLE FOR RAPID FIRE
GROWTH.
JTL
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
KSZ013>016-027>029-041-042.
NE...NONE.
CO...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ253-254.
&&Hazardous weather outlook, Apr 29, 4:30 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE GOODLAND KS 330 PM MDT FRI APR 29 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 330 PM MDT FRI APR 29 2011 /430 PM CDT FRI APR 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WARM AND DRY CONDITIONS ALONG WITH GUSTY SOUTHWEST WINDS HAVE RESULTED IN A RED FLAG WARNING BEING ISSUED FOR AREAS GENERALLY SOUTH OF INTERSTATE 70 THROUGH EARLY EVENING. A COLD FRONT WILL MOVE INTO YUMA COUNTY COLORADO BY MID AFTERNOON REACHING A MCCOOK NEBRASKA TO GOODLAND KANSAS AND CHEYENNE WELLS COLORADO LINE BY LATE AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE ALONG AND BEHIND THE FRONT WITH CLOUD TO GROUND LIGHTNING AND GUSTY WINDS THE PRIMARY THREAT. NORTH WINDS OF 25 TO 30 MPH WITH GUSTS APPROACHING 50 MPH WILL BE COMMON IMMEDIATELY BEHIND THE FRONT FOR A FEW HOURS AS IT MOVES THROUGH THE TRI-STATE AREA LATE THIS AFTERNOON THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RELATIVE HUMIDITY VALUES APPROACHING 20 PERCENT AND WIND GUSTS AROUND 25 MPH WILL OCCUR ALONG AND SOUTH OF INTERSTATE 70 SATURDAY AFTERNOON. THIS WILL CREATE AN ENVIRONMENT THAT IS FAVORABLE FOR RAPID FIRE GROWTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Apr 29, 6:30 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM MDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM NON-TSTM WND GST 3 NE MCCOOK 40.23N 100.58W
04/29/2011 M53 MPH RED WILLOW NE ASOS
&&
JRMLocal storm report, Apr 29, 6:46 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
546 PM MDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM NON-TSTM WND GST OBERLIN 39.82N 100.53W
04/29/2011 M48 MPH DECATUR KS MESONET
MEASURED AT OBERLIN AWOS.
&&
JRMLocal storm report, Apr 29, 9:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
810 PM MDT FRI APR 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM NON-TSTM WND GST 3 NE MCCOOK 40.23N 100.58W
04/29/2011 M61 MPH RED WILLOW NE ASOS
&&
JRMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 9:22 PM CDT | High Wind Warning | GLD | Decatur, Rawlins | 100 min |
| Apr 30, 10:43 AM CDT | Wind Advisory | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 8 hr |
Nearby
Wind Advisories in Kansas, 2011Wind Advisories in Nebraska, 2011Wind Advisories in Colorado, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.